Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 12, NWS Norman, OK

March 18, 20129 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 18, 2012, 4:02 AM CDT for 9 counties in Oklahoma. It took effect at Mar 18, 2012, 5:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 4:02 AM CDT (09:02 UTC)
In effect from
Mar 18, 2012, 5:00 AM CDT
Expired
Mar 18, 2012, 9:39 PM CDT
In force
17 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1712 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WWUS74 KOUN 180902
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CDT SUN MAR 18 2012

OKZ004>006-009>011-014>016-181715-
/O.NEW.KOUN.WI.Y.0012.120318T1000Z-120319T0600Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
402 AM CDT SUN MAR 18 2012

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* TIMING: THROUGH 1 AM MONDAY.

* WINDS: SOUTH 25 TO 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH.

* IMPACTS: LIGHTWEIGHT AND UNSECURED OBJECTS MAY BE BLOWN AWAY.
  DRIVING WILL BE DIFFICULT ON EAST/WEST ROADS FOR LIGHT AND
  HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

CMS
2 follow-up statements
377 
WWUS74 KOUN 181713
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1213 PM CDT SUN MAR 18 2012

OKZ004>006-009>011-014>016-190115-
/O.CON.KOUN.WI.Y.0012.000000T0000Z-120319T0600Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
1213 PM CDT SUN MAR 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WINDS: SOUTH 25 TO 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH.

* IMPACTS: LIGHTWEIGHT AND UNSECURED OBJECTS MAY BE BLOWN AWAY. 
  DRIVING WILL BE DIFFICULT ON EAST/WEST ROADS FOR LIGHT AND 
  HIGH- PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
062 
WWUS74 KOUN 190239
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT SUN MAR 18 2012

OKZ004>006-009>011-014>016-190345-
/O.CAN.KOUN.WI.Y.0012.000000T0000Z-120319T0600Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
939 PM CDT SUN MAR 18 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 18, 3:59 AM CDT, 3 minutes earlier.

Area forecast discussion, Mar 18, 3:59 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT SUN MAR 18 2012

.DISCUSSION...
THE SURFACE PRESSURE GRADIENT WILL TIGHTEN TODAY ACROSS NORTHWEST
OKLAHOMA...CAUSING ALREADY STRONG WINDS TO STRENGTHEN FURTHER. WE
WILL INCLUDE A WIND ADVISORY FOR TODAY AND TONIGHT FOR THAT AREA.
AS THE LARGE STORM SYSTEM TO OUR WEST ADVANCES EAST...IT WILL
BRING MUCH HIGHER CHANCES FOR RAIN. A FEW SEVERE THUNDERSTORMS MAY
OCCUR AS WELL...AND THE HIGHEST CHANCES OF SEVERE WEATHER WILL BE
OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. HEAVY
RAIN WILL THEN BECOME THE MAIN CONCERN FROM LATE TONIGHT INTO LATE
MONDAY...AS THE SYSTEM CONTINUES TO MOVE SLOWLY EAST.

MODEL CONSENSUS CONTINUES TO BE RATHER POOR...BUT THERE IS
AN INCREASING TENDENCY TO DRAG THE UPPER-LEVEL SYSTEM THROUGH
OKLAHOMA AND VICINITY AS A CUT-OFF LOW...AND VERY SLOWLY. THIS
WILL MEAN AN EXTENDED PERIOD OF UNSETTLED WEATHER AND AT LEAST A
SLIGHT CHANCE OF RAIN WILL CONTINUE THROUGH THURSDAY OVER PARTS OF
OUR FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  61  78  47 /  20  80  60  40
HOBART OK         73  56  75  43 /  20  60  40  30
WICHITA FALLS TX  80  60  81  46 /  20  80  50  40
GAGE OK           74  52  69  35 /  20  60  30  20
PONCA CITY OK     75  64  75  45 /  20  80  70  40
DURANT OK         76  65  77  54 /  20  70  80  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR OKZ004>006-009>011-
     014>016.

TX...NONE.
&&

25/23
Hazardous weather outlook, Mar 17, 5:01 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT SAT MAR 17 2012

OKZ004>048-050>052-TXZ083>090-181715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
501 PM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OKLAHOMA...EAST CENTRAL OKLAHOMA...NORTHERN OKLAHOMA...NORTHWEST
OKLAHOMA...SOUTHEAST OKLAHOMA...SOUTHERN OKLAHOMA...SOUTHWEST
OKLAHOMA...WESTERN OKLAHOMA AND NORTHERN TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...
ESPECIALLY IN THE OVERNIGHT HOURS. SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION...
AS THE LOW LEVEL JET KICKS IN THIS EVENING AND TONIGHT...SCATTERED
SHOWERS AND A FEW THUNDERSTORMS MAY DEVELOP FROM WESTERN NORTH TEXAS
INTO CENTRAL AND SOUTHERN OKLAHOMA. GIVEN WEAK INSTABILITY OVERNIGHT...
NO STORMS ARE EXPECTED TO BECOME SEVERE. HEAVY DOWNPOURS AND LIGHTNING
WILL ACCOMPANY ANY THUNDERSTORMS. STRONG WINDS WILL ACCOMPANY ANY SHOWER
OR THUNDERSTORM THAT DEVELOPS.

PROBABILITY TABLE...VALID THROUGH 700 AM CDT SUNDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY INTO SUNDAY
NIGHT...GENERALLY WEST OF INTERSTATE 35. THE RISK OF SEVERE
STORMS WILL CONTINUE ON MONDAY...WHILE SPREADING INTO EASTERN
OKLAHOMA. THROUGHOUT THIS EVENT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL. RAIN MAY CONTINUE
INTO TUESDAY OVER SOUTHEAST OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:39 PM CDTSpecial Weather StatementOUNHarmon36 min
Mar 18, 4:55 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson65 min
Mar 18, 5:58 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon62 min
Mar 18, 6:26 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman64 min
Mar 18, 6:31 PM CDTSpecial Weather StatementOUNRoger Mills29 min
Mar 18, 6:54 PM CDTTornado WarningOUNGreer36 min

Nearby

Wind Advisories in Oklahoma, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.